Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 82, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 18, 2001, 4:22 AM CDT for Ward County, North Dakota. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 18, 2001, 4:22 AM CDT (09:22 UTC)
- Expired
- Jul 18, 2001, 5:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
County Ward County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 4:26 AM CDT | Hail 0.75 | (Mib)Minot Afb, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.4 hours before the alert went out and 375 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 2182 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:15 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 18, 3:15 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT WED JUL 18 2001 FCST PROBLEM TODAY IS CHANCE OF TSTMS THROUGHOUT PD. AVN SEEMED TO DO BETTER WITH SFC FEATURES COMPARED TO LAST NIGHTS RUN...HOLDING SFC TROF BACK MORE THAN THE ETA. AVN TEMPS HAVE COME AROUND TWD MOS WITH WARMER TEMPS AND WL STICK CLOSE TO WARMER GUID TEMPS. AS FOR IMPULSES MOVING THROUGH SOUTHWEST UPR FLOW...THERE ARE SOME MINOR DIFFERENCES BUT THE QPF PLACEMENT THROUGH PD IS PRETTY CLOSE. CURRENT CONV MOVING THROUGH NWEST HAS EVOLVED INTO A SVR WIND EVENT. WL LIKELY ADD MENTION OF SVR TSTMS FOR NCNTRL ZONES. BY THIS AFTN SFC TROF MOVES INTO CNTRL ND. WL LIMIT PSBL SEVERE TO BIS AND MOT EWD AS AREAS NEAR AND TO THE EAST OF TROF WL BE THE AREA OF HIGHEST INSTABILITY. PWATS REMAIN HIGH SO HEAVY RAIN WILL ALSO BE A THREAT. WEAK HIGH PRESSURE BUILDS ACROSS THE NORTH ON THU AND A LTL DRIER AIR WORKS IN...PUSHING 85H THETA-E RDG SOUTH TO ALONG SD BDR. ATMS REMAINS UNSTABLE ACROSS THE STATE BUT WL KEEP HIER POPS ACROSS THE SOUTH WITH ONLY WDLY SCT OR ISOLTD TSTMS ACROSS NRN ZONES. .BIS...NONE. TWH
In the hours before
Special weather statement, Jul 18, 1:16 AM CDT, 3 hours 6 minutes before
NDZ001-009-017-180710- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 115 AM CDT (1215 AM MDT) WED JUL 18 2001 AT 110 AM CDT (1210 AM MDT) LOCAL WARNING RADAR IN WILLISTON INDICATED A LINE OF STRONG THUNDERSTORMS ENTERING SOUTHWESTERN WILLIAMS AND WESTERN MCKENZIE COUNTIES. THE STRONGEST PORTION OF THE LINE WAS NEAR CARTWRIGHT IN WESTERN MCKENZIE COUNTY. THIS LINE OF THUNDERSORMS CONTINUES TO MOVE TO THE EAST AT 25 MPH AND WILL MOVE THROUGH ALEXANDER AND BE NEAR ARNEGARD NEAR 135 AM CDT. IN WILLIAMS COUNTY THE LINE SHOULD BE AT WILLISTON NEAR 135 AM CDT. THESE STORMS HAVE PRODUCED HEAVY RAIN...HAIL AND FREQUENT LIGHTENING. GUSTY WINDS ARE ALSO EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES. RV
Special weather statement, Jul 18, 2:50 AM CDT, 1 hour 32 minutes before
NDZ001-009-017-180845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 249 AM CDT (149 AM MDT) WED JUL 18 2001 AT 245 AM CDT (145 AM MDT) LOCAL WARNING RADAR IN WILLISTON INDICATED A BROAD AREA OF THUNDERSTORMS FROM NORTHEAST MONTANA THROUGH NORTHWESTERN NORTH DAKOTA. A LINE OF STRONG TO SEVERE STORMS EXTENDED FROM JUST EAST OF MCKENZIE COUNTY NORTHWARD THROUGH EASTERN DIVIDE COUNTY. THE CELLS IN THE SOUTHERN PORTION OF THE LINE ARE MOVING TO THE EAST. THE CELLS IN DIVIDE COUNTY ARE MOVING TO THE NORTHEAST. MORE THUNDERSTORMS CAN BE EXPECTED OVER THE NEXT COUPLE OF HOURS. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION. RV
Local storm report, Jul 18, 3:20 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
320 AM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0247 AM STANLEY ND 90 MPH TSTM GUST
07/18/01 MOUNTRAIL REPORTED BY NORTH
DAKOTA ATMOSPHERIC
RESOURCE BOARD EMPLOYEE.
0248 AM STANLEY ND 60 MPH TSTM GUST
07/18/01 MOUNTRAIL REPORTED BY HAM RADIO
OPERATOR. OPERATOR
REPORTED WIND OVER 60
MPH BUT DID NOT GIVE AN
EXACT SPEED.Special weather statement, Jul 18, 4:00 AM CDT, 22 minutes before
NDZ001-009-017-018-031>033-040-043-180915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 400 AM CDT WED JUL 18 2001 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WESTERN NORTH DAKOTA HAS BEEN ALLOWED TO EXPIRE... SEVERE THUNDERSTORM WATCH NUMBER 572...VALID UNTIL 4 AM CDT FOR FAR WESTERN NORTH DAKOTA HAS BEEN ALLOWED TO EXPIRE. THE STRONGEST THUNDERSTORMS HAVE MOVED EAST OF THE WATCH AREA AND WILL CONTINUE TO MOVE NORTHEAST INTO CANADA. TWH
Local storm report, Jul 18, 4:11 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
411 AM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 AM NEW TOWN ND .88 INCH HAIL
07/18/01 MOUNTRAIL REPORTED BY PUBLIC.Special weather statement, Jul 18, 4:16 AM CDT, 6 minutes before
NDZ009-017-181115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 416 AM CDT (316 AM MDT) WED JUL 18 2001 AT 410 AM CDT (310 AM MDT) RADAR IN WILLISTON INDICATED A STRONG THUNDERSTORM DEVELOPING NEAR ALEXANDER. THIS THUNDERSTORM IS MOVING TO THE EAST AND WILL BE NEAR ARNEGARD AT 420 AM CDT. VERY HEAVY RAIN...GUSTY WINDS AND OCCASIONAL LIGHTNING CAN BE EXPECTED. MORE THUNDERSTORMS CAN BE EXPECTED THROUGHOUT THE MORNING. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST. RV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:32 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 28 min |
| Jul 18, 12:43 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 62 min |
| Jul 18, 1:32 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 58 min |
| Jul 18, 2:09 AM CDT | Severe Thunderstorm Warning | BIS | Dunn | 66 min |
| Jul 18, 2:47 AM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 58 min |
| Jul 18, 3:00 AM CDT | Severe Thunderstorm Warning | BIS | Burke | 60 min |
| Jul 18, 3:15 AM CDT | Severe Thunderstorm Warning | BIS | Ward | 60 min |
| Jul 18, 6:55 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 65 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.